MAUDE Adverse Event Report: APPLICANT MICRO THERAPEUTICS REACT 68 CATHETER; CATHETER, PERCUTANEOUS

APPLICANT MICRO THERAPEUTICS REACT 68 CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-68
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the react 68 catheter (model: react-68 lot: a730545), solitaire platinum revascularization device (model: sfr3-6-40-10 lot: not reported), cello balloon guide catheter (model/lot: not reported), and a wire mesh were returned for analysis within a shipping box; within a tyvek bio-pouch; within a plastic bio-pouch; within a re-sealable plastic bag and within a plastic cup.Only ~19.9cm of the react catheter, ~17.5cm of the solitaire platinum, and ~8.0cm of the cello were returned.It was reported ¿the physician cut the tips off of the catheters¿.It is likely the remaining portions of the devices were discarded at the site.(solitaire platinum) when compared to product drawing it was found that ~17.5cm of the distal end of the solitaire platinum revascularization device was returned.The solitaire platinum was found to be separated at the pushwire.The separated end of the solitaire platinum was found to be consistent with mechanical separation (cut).No bends or kinks were found with the pushwire or marker coil.No irregularities were found with the stent attachment zone.The stent non-working (tear drop) and working length struts were found to be in good condition.Due to its damaged condition, the solitaire platinum could not be used for resistance testing.No other anomalies were observed.There was no indication that the event was related to a potential manufacturing issue, so a device history record review is not required.(cello) it was found that ~8.0cm of the distal end of the cello balloon guide catheter was returned.The separated end of the cello was found to be consistent with mechanical separation (cut).Upon visual inspection, no damages or irregularities were found with the returned cello segment.The balloon was found to be intact.Due to its damaged condition, the cello could not be used for resistance testing.No other anomalies were observed.There was no indication that the event was related to a potential manufacturing issue, so a device history record review is not required.(react) when compared to product drawing it was found that ~19.9cm of the distal end of the react catheter was returned.The proximal separated end of the react was found to be consistent with mechanical separation (cut).The tubing material of the react catheter distal separated end exhibited with stretching, necking and jagged edges with the braid wire exposed.Due to its damaged condition, the react 68 could not be used for resistance testing.The entire length of the react catheter segment was dissected lengthwise.The react 68 inner liner was found to be torn with the inner wire missing from the distal separated end for ~6.5cm.No other anomalies were observed.There was no indication that the event was related to a potential manufacturing issue, so a device history record review is not required.(wire mesh) upon visual inspection of the wire mesh, it was found to consist of what is likely to be the react 68 inner liner, react 68 inner wire, and the react 68 distal marker band/tip.The tubing material of the react catheter distal marker band/tip separated end exhibited with stretching, necking and jagged edges with the inner wire exposed.No other anomalies were observed.The react 68 catheter, solitaire platinum revascularization device, and cello balloon guide catheter were returned for analysis.The solitaire platinum pushwire, cello catheter body, and react 68 catheter body were found to be separated (cut).No defect was found with the returned solitaire platinum or cello that would have contributed to the event.The tubing material of the react catheter distal separated end exhibited with plastic deformation (stretching, necking and jagged edges) which indicates the catheter tip separated when exceeding the tensile strength of the tubing material.The react 68 inner liner was found to be torn with the inner wire missing from the distal separated end.Due to their damaged condition, the devices could not be used for resistance testing.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of react catheter that tip unravel during retrieval of solitaire stent.The react catheter tip did not separated.The patient underwent thrombectomy treatment for a stroke.The vessel was observed moderately tortuous.It was reported that upon attempted to retrieve solitaire much resistance was felt.Decided to take solitaire and react out.Was not iced that tip react had unraveled.The distal part of the catheter found unravel.Only one pas made with solitaire stent.There were no reports of patient injury in association with this event.Reported device and any accessory devices were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.There were not any patient symptoms or complications associated with this event.The physician cut the tips off of the catheters and is prepared to send back along with solitaire.9f cello balloon guide catheter, solitaire 6x40, marksman 160.Fa-55160-1030.Lot unknown as mentioned in my report the doctor cut the tips of all catheters used in the procedure and sent them.The tip did not detach in the patient.

Brand Name
REACT 68 CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
APPLICANT MICRO THERAPEUTICS
9775 toledo way
irvine CA 92618
MDR Report Key8315320
Report Number2029214-2019-00099
Device Sequence Number16541576
Product Code DQY
UDI-Device Identifier00847536031777
UDI-Public00847536031777
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K180715
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2020
Device Model NumberREACT-68
Device Catalogue NumberREACT-68
Device Lot NumberA730545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2019
Initial Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1